Alert archive / Oklahoma / Fire Weather Watches in 2018
Fire Weather Watch 21, NWS Norman, OK
NWS Norman, OK issued this fire weather watch at Apr 15, 2018, 4:33 PM CDT for 9 counties in Oklahoma; Archer County, Wichita County, Texas. It took effect at Apr 16, 2018, 12:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 15, 2018, 4:33 PM CDT (21:33 UTC)
- In effect from
- Apr 16, 2018, 12:00 PM CDT
- Expired
- Apr 16, 2018, 3:21 AM CDT
- In force
- Issued by
- NWS Norman, OK
Counties Custer County, OK, Dewey County, OK, Ellis County, OK, Harper County, OK, Kiowa County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woodward County, OK, Archer County, TX, Wichita County, TX
The radar
The Altus AFB radar (KFDR), 112 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.6 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2600 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this fire weather watch went out at Apr 15, 4:06 PM CDT, 27 minutes earlier.
Area forecast discussion, Apr 15, 4:06 PM CDT, 27 minutes before
Area Forecast Discussion
National Weather Service Norman OK
406 PM CDT Sun Apr 15 2018
.DISCUSSION...
After another freeze tonight in portions of the area, fire weather
will again be the primary focus. The freeze warning will be
continued with this package.
Warmer temperatures are expected Monday, especially in the west.
Increasing southwest winds and humidity down to about 10-15% in
the far southwest combined with the dry fuels give critical
values in the Red Flag Threat Index. Will issue a Red Flag Warning
for Beckham County down toward Knox and Baylor Counties. Areas
farther north and a little east will be borderline depending on
how low the humidity goes and how high the winds become, so will
issue a Fire Weather Watch from the northwest corner down to
Woodward, Weatherford, Hobart, Wichita Falls and Archer City.
Tuesday looks to be another potentially significant fire weather
day with temperatures climbing into the 90s, RH falling into the
single digits and winds of 20 to 30 mph with higher gusts. RFTI
grids shake out to extreme in much of the western portion of the
forecast area with some grids reaching "historically critical" in
portions of southwest Oklahoma and western sections of north
Texas. Red Flag conditions look likely so have will issue the Red
Flag Warning for Tuesday with this package.
A storm system later this week brings increasing precipitation
chances. Have not made any significant adjustments to the forecast
in this time period keeping POPs in the high chance category.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 32 70 55 86 / 0 0 0 0
Hobart OK 33 78 55 94 / 0 0 0 0
Wichita Falls TX 36 80 56 92 / 0 0 0 0
Gage OK 31 76 54 93 / 0 0 0 0
Ponca City OK 24 65 48 87 / 0 0 0 0
Durant OK 35 71 53 83 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Freeze Warning from 1 AM to 9 AM CDT Monday for OKZ004>020-
022>032-040-042-043-048.
Red Flag Warning from 11 AM to 9 PM CDT Tuesday for OKZ004>006-
009>011-014>017-021>023-033>038-044.
Fire Weather Watch from Monday afternoon through Monday evening
for OKZ004-009-010-014>016-022-035-037.
Red Flag Warning from noon to 9 PM CDT Monday for OKZ021-033-034-
036.
TX...Red Flag Warning from 11 AM to 9 PM CDT Tuesday for TXZ083>089.
Fire Weather Watch from Monday afternoon through Monday evening
for TXZ086-089.
Red Flag Warning from noon to 9 PM CDT Monday for TXZ083>085-087-
088.
&&
99/99Hazardous weather outlook, Apr 15, 11:43 AM CDT, 4 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1143 AM CDT Sun Apr 15 2018 OKZ004>048-050>052-TXZ083>090-161645- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1143 AM CDT Sun Apr 15 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Fire Weather... Elevated fire weather is expected west of an Enid to El Reno and Lawton line this afternoon, due to breezy northwest winds and low humidity. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Fire Weather... Fire weather conditions will be at least elevated each afternoon through Thursday. The most significant fire weather days will be near critical conditions on Monday and extreme conditions on Tuesday, mainly across western Oklahoma and western sections of north Texas. .Thunderstorms... Thunderstorm chances will increase Thursday night and Friday. Strong to severe storms are possible across southwest Oklahoma and western north Texas on Friday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 3:10 AM CDT | Freeze Warning | OUN | Alfalfa, Atoka, Blaine, Caddo, Canadian, Cleveland and 26 more | 30 hr |
| Apr 15, 3:15 AM CDT | Fire Weather Watch | OUN | Alfalfa, Beckham, Blaine, Caddo, Comanche, Cotton and 14 more | 13 hr |
| Apr 15, 4:33 PM CDT | Red Flag Warning | OUN | Beckham, Greer, Harmon, Jackson | 28 hr |
| Apr 15, 4:33 PM CDT | Red Flag Warning | OUN | Alfalfa, Beckham, Blaine, Caddo, Comanche, Cotton and 14 more | 55 hr |
Nearby
Fire Weather Watches in Oklahoma, 2018Fire Weather Watches in Texas, 2018Every fire weather watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.